Alert archive / California / Gale Warnings in 2010
Gale Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Jan 21, 2010, 8:06 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 8:06 AM PST (16:06 UTC)
- Expired
- Jan 21, 2010, 7:54 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
858 WHUS76 KSGX 211606 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 806 AM PST THU JAN 21 2010 PZZ750-775-220015- /O.NEW.KSGX.GL.W.0003.100121T1606Z-100122T1000Z/ /O.EXT.KSGX.SC.Y.0002.000000T0000Z-100124T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 806 AM PST THU JAN 21 2010 ...GALE WARNING IN EFFECT UNTIL 2 AM PST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM FRIDAY TO 4 AM PST SUNDAY DUE TO HAZARDOUS SEAS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM FRIDAY TO 4 AM PST SUNDAY. SUSTAINED SOUTHEAST WINDS 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS THIS MORNING WILL VEER TO SOUTHERLY BY MID DAY THEN SOUTHWEST THIS AFTERNOON AND GUST NEAR 45 KNOTS THIS AFTERNOON THROUGH TONIGHT AS A STRONG COLD FRONT MOVES ACROSS THE COASTAL WATERS. WINDS WILL DIMINISH TO SOUTHWEST 20 TO 30 KNOTS ON FRIDAY. HAZARDOUS SEAS TODAY AND TONIGHT DUE TO THE COMBINATION OF A 15 FOOT WEST SWELL AT 16 SECONDS AND A LOCALLY GENERATED SOUTH SWELL NEAR 10 FEET AT 6 TO 8 SECONDS. THE LARGE WEST SWELL WILL CONTINUE THROUGH THE WEEKEND. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS HAZARDOUS SEAS EXIST DUE TO WIND SPEEDS OF 21 TO 33 KNOTS...LOCALLY GENERATED STEEP WIND WAVES... LARGE GROUNDSWELL GREATER THAN 10 FEET...OR A COMBINATION OF THESE CONDITIONS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BALFOUR
2 follow-up statements
010 WHUS76 KSGX 212113 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PST THU JAN 21 2010 PZZ750-775-220515- /O.EXT.KSGX.GL.W.0003.000000T0000Z-100122T1200Z/ /O.EXT.KSGX.SC.Y.0002.000000T0000Z-100125T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 113 PM PST THU JAN 21 2010 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 2 AM PST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM FRIDAY TO 2 AM PST MONDAY. SUSTAINED SOUTHWEST WINDS 25 TO 35 KNOTS WITH GUSTS OVER 45 KNOTS THROUGH TONIGHT. WINDS WILL DIMINISH TO SOUTHWEST 20 TO 30 KNOTS ON FRIDAY. HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY NIGHT. A COMBINATION OF A 15 TO 20 FOOT WEST SWELL AT 15 SECONDS AND A LOCALLY GENERATED SOUTH SWELL NEAR 10 FEET AT 6 TO 8 SECONDS THROUGH TONIGHT. THE WEST SWELL WILL CONTINUE NEAR 20 FEET FRIDAY THROUGH SATURDAY THEN SLOWLY DIMINISHING TO LESS THAN 10 FEET BY SUNDAY NIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS HAZARDOUS SEAS EXIST DUE TO WIND SPEEDS OF 21 TO 33 KNOTS...LOCALLY GENERATED STEEP WIND WAVES... LARGE GROUNDSWELL GREATER THAN 10 FEET...OR A COMBINATION OF THESE CONDITIONS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BALFOUR
391 WHUS76 KSGX 220354 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 754 PM PST THU JAN 21 2010 PZZ750-775-221200- /O.CAN.KSGX.GL.W.0003.000000T0000Z-100122T1200Z/ /O.CON.KSGX.SC.Y.0002.000000T0000Z-100125T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 754 PM PST THU JAN 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY UNTIL 2 AM PST MONDAY. SUSTAINED SOUTHWEST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS THROUGH TONIGHT. WINDS WILL BECOME WEST AND DIMINISH TO 15 TO 25 KNOTS ON FRIDAY. OCCASIONAL SQUALLS WITH EMBEDDED THUNDERSTORMS AND BRIEF WIND GUSTS TO 45 KTS ARE POSSIBLE THROUGH THE NIGHT. HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY NIGHT DUE TO SEAS IN EXCESS OF 15 FEET. A SMALL CRAFT ADVISORY MEANS HAZARDOUS SEAS EXIST DUE TO WIND SPEEDS OF 21 TO 33 KNOTS...LOCALLY GENERATED STEEP WIND WAVES... LARGE GROUNDSWELL GREATER THAN 10 FEET...OR A COMBINATION OF THESE CONDITIONS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Jan 21, 6:26 AM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 21, 6:26 AM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
626 AM PST THU JAN 21 2010
.SYNOPSIS...
THE LAST AND STRONGEST IN THE SERIES OF PACIFIC STORMS WILL BRING
PERIODS OF STRONG WINDS...HEAVY PRECIPITATION...AND HIGH SURF
THROUGH FRIDAY. HIGH PRESSURE WILL BRING WARMER AND DRY WEATHER FOR
LATE SATURDAY THROUGH MONDAY. ANOTHER STORM IS POSSIBLE NEXT
TUESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH SATURDAY)...
THE FOURTH...STRONGEST...AND FINAL IN THE SERIES OF PACIFIC STORMS
TO IMPACT SOUTHWEST CALIFORNIA THIS WEEK WILL MOVE THROUGH TODAY AND
FRIDAY. LIGHT TO LOCALLY MODERATE PRECIPITATION WILL CONTINUE
THROUGH MID MORNING. A PERIOD OF HEAVIER FRONTAL BAND PRECIPITATION
WITH SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH SOUTHWEST
CALIFORNIA FROM MID MORNING THROUGH MID AFTERNOON. THERE WILL ONCE
AGAIN BE A STRONG PREFRONTAL LOW LEVEL JET WITH THIS FRONT BRINGING
STRONG SOUTH TO SOUTHEAST WINDS TO COASTAL AREAS WITH ISOLATED GUSTS
EXCEEDING 60 MPH POSSIBLE.
THE AIR MASS BEHIND THIS FRONT WILL BE MUCH COLDER...ESPECIALLY
ALOFT. THIS WILL DESTABILIZE THE ATMOSPHERE BRINGING SHOWERS AND
SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND DAMAGING WINDS.
THE LOW LEVEL VERTICAL WIND PROFILE AND THE SYNOPTIC PATTERN ARE
FAVORABLE FOR ISOLATED WATERSPOUTS AND TORNADOES TODAY. THE CHANCE
OF THUNDERSTORMS WITH SMALL HAIL OR GRAUPEL WILL CONTINUE THROUGH
FRIDAY. PERIODS OF SHOWERS WILL CONTINUE THROUGH FRIDAY...DECREASING
FRIDAY NIGHT...AND ENDING SATURDAY MORNING.
RAINFALL AMOUNTS THROUGH EARLY SATURDAY ARE EXPECTED TO RANGE
FROM 2 TO 3 INCHES AT THE COAST TO 3 TO 5 INCHES ON THE COASTAL
MOUNTAIN SLOPES WITH LOCALLY GREATER AMOUNTS. BANDS OF SHOWERS AND
THUNDERSTORMS WILL PRODUCE LOCALLY GREATER AMOUNTS THAN THESE
GENERAL TOTALS.
THE SNOW LEVEL WILL RISE TO AROUND 6000 FEET THIS MORNING...LOWER TO
AROUND 5000 FEET BY LATE AFTERNOON...AND THEN LOWER TO 3000 TO 3500
FEET FOR LATE TONIGHT THROUGH FRIDAY. HEAVY SNOWFALL OF 2 TO 4 FEET
IS EXPECTED IN THE HIGHER ELEVATIONS OF THE SAN BERNARDINO COUNTY
MOUNTAINS THROUGH FRIDAY WITH 8 TO 16 INCHES AT MOUNTAIN ELEVATIONS
BELOW 6500 FEET AND IN THE RANGES FARTHER SOUTH.
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
WARMER AND DRY UNDER HIGH PRESSURE FOR SUNDAY AND MONDAY. THE GLOBAL
MODELS ARE TRENDING A LITTLE STRONGER WITH A TROUGH OF LOW PRESSURE
THAT COULD BRING MORE PRECIPITATION TO SOUTHWEST CALIFORNIA TUESDAY
INTO EARLY WEDNESDAY.
&&
.AVIATION...
210800Z...ANOTHER SHIELD OF FL070 FT TO FL100 ALTOSTRATUS WILL
CONTINUE TO SPREAD IN FROM THE WEST IN ADVANCE OF ANOTHER STRONG
COLD FRONT. ADDITIONAL SCATTERED TO BROKEN STRATOCU LAYERS BETWEEN
FL025 AND FL040 FEET BELOW THE ALTOSTRATUS WILL CONTINUE AS WELL.
BETWEEN 21/1800-22/0000 UTC MERGING OVERCAST LAYERS DEVELOPING FROM
FL020 THROUGH FL300 AS COLD FRONT APPROACHES. COLD FRONT WITH HEAVY
RAIN...THUNDERSTORMS AND GUSTY SOUTH WINDS TO 45 KTS WILL ARRIVE
ORANGE COUNTY BY 18Z AND SPREAD ACROSS THE AREA THROUGH THE
AFTERNOON AND EVENING. LINGERING SHOWERS...THUNDERSTORMS..AND AREAS
OF 2000 FT AGL CEILINGS ARE EXPECTED THROUGH FRIDAY NIGHT.
KSAN...STRONG SOUTH CROSSWINDS IN EXCESS OF 20 KTS CAN BE EXPECTED
BETWEEN 17Z AND 22Z AND AGAIN TONIGHT BETWEEN 03Z AND 18Z FRI.
HORTON
&&
.MARINE...CORRECTION
211209Z...COASTAL FLOOD WARNING THIS MORNING INTO FRIDAY WITH
STRONGER FRONT. HEAVIER RAINFALL AMOUNTS AND SWELL DIRECTION
BECOMING MORE WEST TO SOUTHWEST ALLOWING HIGHER SURF RUNUP...COMBINE
TO CREATE GREATER POTENTIAL FOR COASTAL DAMMING OF RAINFALL RUNOFF.
HIGH SURF ADVISORY STILL IN EFFECT THROUGH SUNDAY MORNING. SMALL
CRAFT ADVISORIES FOR HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY
MORNING. GALE GUSTS... THUNDERSTORMS AND WATERSPOUTS POSSIBLE DURING
FRONTAL PASSAGE LATE THIS MORNING THROUGH AFTERNOON.
&&
.CLIMATE
THE 5 AM SURFACE PRESSURE AT LINDBERGH FIELD OF 992.9 MB...29.32
INCHES...IS NEAR THE ALL TIME RECORD LOW SURFACE PRESSURE FOR
LINDBERGH FIELD. WITH SURFACE PRESSURES CONTINUING TO
FALL...LINDBERGH FIELD SHOULD ESTABLISH A NEW RECORD SOMETIME LATER
TODAY.
.SGX WATCHES/WARNINGS/ADVISORIES...CORRECTION
CA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM PST FRIDAY
FOR APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY MOUNTAINS.
FLASH FLOOD WATCH FROM 10 AM PST THIS MORNING THROUGH THIS
EVENING FOR SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY
MOUNTAINS-SAN DIEGO COUNTY VALLEYS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 3 AM PST FRIDAY FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS.
WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 PM PST FRIDAY
FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
FLASH FLOOD WATCH FROM 8 AM PST THIS MORNING THROUGH THIS
EVENING FOR ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING
FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY
VALLEYS.
WIND ADVISORY FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON
FOR ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND
FOOTHILLS.
COASTAL FLOOD WARNING THROUGH FRIDAY AFTERNOON FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 10 AM PST SUNDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
COASTAL FLOOD ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST SUNDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 21, 6:40 AM PST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 640 AM PST THU JAN 21 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-220000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 640 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT PERIODS OF HEAVY RAIN...STRONG GUSTY WINDS...WITH SNOW IN THE MOUNTAINS. LOCAL FLOODING IS LIKELY. THERE WILL ALSO BE HIGH SURF AND LOCAL BEACH EROSION AND COASTAL FLOODING. ISOLATED THUNDERSTORMS WILL DEVELOP WITH THE POTENTIAL TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE FRIDAY. HIGH SURF WITH A CHANCE OF COASTAL FLOODING WILL LINGER INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:09 PM PST | Special Marine Warning | SGX | 96 min | |
| Jan 20, 4:43 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
| Jan 20, 4:56 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jan 20, 5:26 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jan 20, 5:51 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 21, 3:37 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 38 hr |
| Jan 21, 3:58 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 38 hr |
| Jan 21, 4:09 AM PST | Coastal Flood Warning | SGX | San Diego | 42 hr |
| Jan 21, 4:12 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 38 hr |
| Jan 21, 7:01 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 8 hr |
| Jan 21, 10:12 AM PST | River Flood Warning | SGX | San Diego | 11 hr |
| Jan 21, 10:55 AM PST | Special Marine Warning | SGX | 73 min | |
| Jan 21, 10:56 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 3 hr |
| Jan 21, 11:34 AM PST | Severe Thunderstorm Warning | SGX | San Diego | 64 min |
| Jan 21, 12:06 PM PST | Flash Flood Warning | SGX | San Diego | 84 min |
| Jan 21, 12:18 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 22 min |
| Jan 21, 12:51 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 21, 12:51 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 84 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.